Naloxone (Narcan) Community Opioid Overdose Trainings – Call (304) 234-3682 for training or for supplies. The Health Department is offering life-saving Naloxone (Narcan) training for residents. When administered correctly, the nasal spray Narcan restores breathing that has been dangerously slowed by an overdose of heroin or prescription painkillers. Narcan works within a minute or two and gives emergency responders time to get the person to a hospital. Residents who participate in the trainings will:
- Recognize the signs and symptoms of an opioid overdose
- Properly administer naloxone (Narcan)
- Know the necessary follow-up steps
- Receive a training certificate (necessary to receive Narcan)
- Be eligible to receive Narcan from the Health Department
Naloxone education and certification is highly recommended for anyone involved in drug use to include but not limited to; drug users, family members and caregivers of drug users, first responders, etc. Education will be provided on the administration of the medication, side effects, society and culture. Naloxone is a life-saving drug that can revive overdose victims. Its brand name is Narcan. Naloxone (Narcan) helps restore breathing to a person who is overdosing from opioid drugs such as heroin and prescription drugs such as oxycontin, oxycodone and fentanyl. It also is used to reverse the effects of narcotic drugs used during surgery and to treat pain. The Health Department offers trainings to administer Narcan through a nasal spray during an overdose. In a clinical setting, Narcan can be injected intravenously. The Health Department offers Community Opioid Overdose Trainings. Residents who want to be trained to administer Narcan should register by contacting the health department or registering in person at the health department. If your business or organization is interested in arranging a training, contact the health department to set up a training time and location. Local police departments and first responders interested in arranging for training can also contact the Health Department.